MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT261412
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Device Endoleak (4074)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 02/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that on (b)(6) 2025, a patient with an extreme tortuous common iliac artery was treated with gore® excluder® aaa endoprosthesis and gore® excluder® iliac branch endoprosthesis.Gore® excluder® iliac branch endoprosthesis (both the iliac branch component and the internal iliac component) was placed successfully.The main body (gore® excluder® aaa endoprosthesis - (b)(6)) was placed, the contralateral leg cannulated, and two bridge limbs were placed.These two bridge limbs (gore® excluder® aaa endoprosthesis, stent graft contralateral leg components) were reportedly necessary due to the angulation and difficulty interpreting the needed length.The ipsilateral side of the main body was also extended with a flared limb.When ballooning it was clear that the bridge limb was disconnected from the main body (no migration of the main body).There was no wire through the limb, therefore impossible to cannulate the contralateral leg of the main body.The physicians decided to convert the patient to open and make a hand made end-to-end anastomosis from the bridge and the contralateral leg, this so they didn¿t have to explant all the devices.The proximal part of the bridge limb ((b)(6)) was sewn to the contralateral leg of the main body ((b)(6)).After the anastomosis was dry, patient was closed.A follow up cta is planned in the next 48 hours.It was additionally reported, that physicians think that the disconnection is due to the extreme elongation the limb, and not a device failure.
 
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.As part of our routine quality procedures, each batch of devices undergoes comprehensive quality control testing and inspections prior to release for distribution.Gore reviewed the manufacturing records associated with the reported lot number and verified that all release criteria had been met.The device remains implanted and therefore no product evaluation has been performed.The available information reported in the complaint does not reasonably suggest a potential malfunction or product packaging and/or labeling issue has occurred.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of this incident and assign a root cause.Per the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to: endoleak.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
It was reported that the follow up cta after 48 hours showed good results and the patient is doing well.In regards to the investigation results and the conclusion from the physician, the cause of this event is related to procedure, making the previous statement "based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of this incident and assign a root cause." obsolete.Updated h6: added medical device problem code a051201.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
ida simson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21650348
Report Number3007284313-2025-03835
Device Sequence Number12637112
Product Code MIH
UDI-Device Identifier00733132622443
UDI-Public(01)00733132622443(17)271210
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRLT261412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale
Patient Weight100 KG